MAUDE Adverse Event Report: BECTON DICKINSON ECLIPSE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON ECLIPSE; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305761
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd needle eclipse 25x1 rb safety mechanism failed it was reported by the customer that they have encountered issues where the needles either broke when being removed from the packaging, split at the end where they connect to the vaccine syringe, or led to a safety incident in which a staff member was poked by the needle due to a malfunction.Rcc received a complaint via email.We have received a quality complaint on product sold to our customer.Injuries or adverse event: no item: 305761 quantities affected:2ea serial/lot number: (b)(6), po : (b)(4) are any samples available for return? yes, reported issue: per customer xxx: over the past two months, we have experienced two incidents involving patients and employees related to the bd eclipse needles, 25g x 1.We have encountered issues where the needles either broke when being removed from the packaging, split at the end where they connect to the vaccine syringe, or led to a safety incident in which a staff member was poked by the needle due to a malfunction.To ensure safety, i have removed these needles from our inventory and replaced them with the magellan safety needle, 25 g x 1".Customer disposition request: customer contact information: xxx additional information received on 30dec2025.The exact dates of the incidents - (b)(6) 2025.
 
Additional Manufacturer Narrative
Our quality engineer inspected the photo and 600 representative samples submitted for evaluation.The reported issue of needle hub hole/ cracked/ damaged was not confirmed upon inspection of the sample.Analysis of the sample showed no damage or defects.The samples were subjected to a safety shield inspection to check for hub hook breakage or for safety shield fall off and the samples passed.An activation/ locking for test was also performed and no abnormalities were observed.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records have been reviewed, and this batch meets our manufacturing specification requirements.The root cause could not be determined as the defect was not replicated.

Brand Name
ECLIPSE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24059210
Report Number2243072-2026-00012
Device Sequence Number9875233
Product Code FMI
UDI-Device Identifier00382903057610
UDI-Public(01)00382903057610(10)5025051
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K010188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305761
Device Lot Number5025051
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2025
Supplement Date Received by Manufacturer02/03/2026
Initial Report FDA Received Date01/13/2026
Supplement Report FDA Received Date04/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown